Jump to content

Change in cognitive behaviour


Guest ElaineW
 Share

Recommended Posts

Guest ElaineW

hi all

Maggie, (my mum) has been struggling on these last few months. She is still being sick now and again (an endoscopy has shown nothing abnormal). She has lost almost 2 stone and is just about eating now but still taking 6 anti sickness tablets daily. When she came out of hospital luckilly her walking and speech was not affected but now it is considerably worse - she is very tottery, her hands are shaking, she often forgets what she wants to say, cannot remember phone numbers and overall is generally not so good. I could understand it if she was like this in the beginning but this seems to have been a sudden change. When she came home from hospital she could add up and spell but things have deteriorated there too. Was anyone alse like this and do you think I need to be concerned.? She has a hospital app in the next few weeks so I doubt if she would get seen any sooner if I contacted her Consultant. I know all these things can be afected after a SAH but it seems odd that she was good initially but not so now!!! Mum is even saying - is she getting dementia? I am really worried.

Elaine

x

Link to comment
Share on other sites

Elaine, do you know what side effects her anti sickness tabs have? I was on Anti epilepsy drugs for 10 months and they caused my some horrendous side effects ...... I also used to get the tremors in my hands ......and would generally feel bombed out......I never quite knew if it was the drugs or the SAH after effects .... short term memory problems are common, as is forgetting what you want to say or being able to find the right word...... I can still lose the plot mid-sentence, but it has improved ..... a lot of us have problems with spelling ......those searchword type puzzles are worth a try..... is she resting up enough?

If you're really worried about her, then get an appointment with her Doc ..... would also imagine that the sickness hasn't helped her any and has probably left her feeling extremely drained ...... the fatigue is bad enough on it's own.... I'm no expert, but the things that you are describing seem to be pretty normal.... she's probably doing more since she's home, so perhaps the fatigue is having more of an affect now...

Link to comment
Share on other sites

Hi Elaine

Yes I agree with Karen that you should see the hospital doctor or GP. This comment is totally unrelated to SAH but it is worth mentioning that UTI's (urinary tract infections) in the elderly can often cause symptoms very similar to early stages of alzheimers/dementia. Could be a total red herring in your mum's case but worth checking out, it is such a common thing to happen. My mum had it and she became confused, agitated etc, it went on for a few weeks with my fathers become very anxious and scared to tell us that he thought she was getting dementia before we found out the cause.

Good luck with finding some answers.

Ann

Link to comment
Share on other sites

Guest ElaineW

Thanks both for your comments. Oddly mum has recently had a UTI and I know these can you knock you fos six. I have checked the side effects on her anti sickness tablets and as with all tablets one of the many side effects is confusion. I have suggested mum stops the tablets and see what happens; at the end of the day she doesn't want to be taking 6 anti sickness tablets indefinitely anyway. I was all set to get hold of her Consultant tomorrow but ironically she has had a much brigher day today - you just never know if you are jumping the gun un-necessarily. I think I will see how things go over the next few days. Thanks for the advice.

Elaine

x

Link to comment
Share on other sites

Elaine, it's good to hear that your Mum has had a better day ...... it's hard to know what's caused by the SAH, the side effects of drugs or anything else .... I would always say, if in doubt, then ring the GP and get an appointment to see if they can rule out anything else.....a simple blood test can rule out many things.... since the SAH, I've been left deficient of iron and calcium, which has also caused havoc. If your Mum is frequently being sick, then I can imagine that her body is pretty depleted of all the good stuff .... good luck and hope that things improve .....xx

Link to comment
Share on other sites

Guest Yvonne

Hi Elaine, sorry to read about your mum - hope she continues to have more good days. I experienced memory issues at varying stages after my SAH (6-12-18 months on) and I remember being really scared the first time I had shaking hands (14 months on). I consulted the medical professionals but there's so much uncertainty and patients vary so widely in the effects they experience I couldn't get a definitive answer and have just learned to live with the ups and downs, good days and bad days. For me, the bad days gradually became less frequent over the years and I do hope that it's the same for your mum. Best wishes, Yvonne

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...